Tuesday, July 22, 2014
Just Diagnosed with Cancer? Chat with Experts

Friday, March 25, 2011 Nanette, Community Member, asks

Q: what can cause my bad body aches

Could my silicone breast implants cause my horrible body aches. 3 years ago I went through breast cancer. Chemo, biladeral masectomy, reconstruction with silicon implants, tamoxifen. I have been to all kinds of doctors and taken so many xrays with lots of blood work. No one can say why I hurt so bad. I don't think my implants are leaking,could they still cause all this hurt? Please help.

Answer This
Answers (1)
PJ Hamel, Health Guide
3/26/11 4:51am

Nanette, the implants are a possibility. In some women, they cause an autoimmune reaction, which can be characterized by non-specific aches and pains. If I were you, I'd see someone who specializes in autoimmune disease (rheumatoid arthritis, et. al.) - probably an endocrinologist. The good news is, this probably isn't cancer-related, since you've had all the screening and blood work and nothing comes up. But obviously you want to find out what's causing this pain and have it treated; so ask about autoimmune conditions, OK? Take care, and I hope you gt to the bottom of this soon. PJH

Reply
Nanette, Community Member
3/27/11 10:23am

I can't thank you enough for that thought. I know what ra. is but what is et.&al?

I have been to a doctor who specializes in arthritis, he is the one who ordered most of the blood work and xrays, he didn't find anything. Is this common with BC, years later feeling almost as bad as when I was going through chemo? Would the plastics doctor who put my implants in be contact, maybe he can help?

Reply
PJ Hamel, Health Guide
3/27/11 11:16am

Nanette, "et. al." simply means "etc." - like, "and others." Sorry for the confusion! Have you had an MRI specifically to check and see if the implants might be leaking? If not, I'd suggest that. And yes, you'd definitely want to speak with the doctor who coordinated your implants. Once you make sure the implants aren't the problem, at least you have one more possibility you can cross off the list... PJH

Reply
Nanette, Community Member
3/27/11 2:29pm

Oh, lol, sorry. and again thanks for the good advice.

Reply
Nanette, Community Member
4/ 8/11 9:56am

PJ I went to my plastics doctor this week. He said there has never been one person who rejected their implants or the silicoin. He at first said he didn't think I need an mri buy when he saw how upset this pain is getting to me he said...why not, lets be sure. I'm not sure what to do next, I'm not even sure if I should get the mri? I have another doctor appointment with my family doctor, maybe he will be able to see what my problem might be. Thanks again for the thought, Nanette

Reply
PJ Hamel, Health Guide
4/ 8/11 3:19pm

Nanette, I think you should go ahead with the MRI. At least then you can rule in (or out) a leak of some kind. A number of women do have reactions to their implants - it's called capsular contracture, and it causes scar tissue to form around the implant, which makes it hurt. An MRI would no doubt identify that condition, as well. Also, do ask your family doctor what s/he thinks about all of this, OK? Best of luck to you - I hope you find an answer to this pain soon. PJH

Reply
YvetteG, Community Member
5/17/11 7:50pm

Nanette, this is a question for your Onc. I am a 3 time survivor diag. 3/04. I still ache from chemo and radiation. The drugs used are very harsh and can effect other things. Arthritis, permanent nerve damage, etc. Everyone is different. Some have almost no side effects after treatment. Others,... a lot. Some long term cancer medications you may be taking like Arimidex, Taxol, etc. may contribute. I find it healthy to do research on all the drugs that go into my body. It's important to me to "know" and not just take it because a doctor prescribed it. My doctors at Memorial Sloan Kettering Cancer Center welcome my questions and know that I always came with pen and paper in tow. It's a lot to remember. I love that we have the internet to help us further identify and understand medications/procedures. Take it to the Lord in Prayer and then act. No need to worry until there is something to worry about. God always leads me to my doctors whom He works through. I pray you find your way to yours. Be blessed...Be a blessing. Y

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Nanette, Community Member— Last Modified: 05/17/11, First Published: 03/25/11